MAUDE Adverse Event Report: CORDIS CASHEL 6F .072 RBL4 100CM; CATHETER, PERCUTANEOUS

CORDIS CASHEL 6F .072 RBL4 100CM; CATHETER, PERCUTANEOUS
Model Number 67271700
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of three products involved with the reported event.(b)(4).As reported, information was received and there was difficulty inserting the adroit guiding catheter within the radial artery.There was no patient injury.The procedure was a standard angiogram using the rbl 4.0 shaped catheter to view both left & right coronary arteries.No percutaneous coronary intervention (pci) procedure was required for this patient.Five cases conducted successfully with resistance experienced in three of the five cases.The insertion difficulty was not caused by a blockage of possibly injectable material.The product was prepped properly according to the instruction for use (ifu) with no defects or difficulty noted.The product was inspected prior to use and appear to be normal.The product was properly flushed and inspected prior to use.The railway did not kinked or bent during prep or during insertion.The device was not returned for analysis.A device history record (dhr) review could not be conducted as a lot number was not provided.The reported ¿guiding catheter insertion difficulty¿ could not be confirmed for the adroit catheter as the device was not returned for analysis.The exact cause of the insertion difficulty could not be conclusively determined.Based on the limited information available for review, access site characteristics and procedural factors may have led to the insertion difficulty reported.As cautioned in the instructions for use, which is not intended as a mitigation, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Extreme care must be taken to avoid damage to the vasculature through which the guiding catheter passes.The guiding catheter may occlude smaller vessels.Care must be taken to avoid complete blood flow blockage.¿ without a lot number to conduct a dhr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective and preventive actions will be taken at this time.
 
Event or Problem Description
Additional information was received and there was difficulty inserting the adroit guiding catheter within the radial artery.There was no patient injury.The procedure was a standard angiogram using the rbl 4.0 shaped catheter to view both left & right coronary arteries.No percutaneous coronary intervention (pci) procedure was required for this patient.Five cases conducted successfully with resistance experienced in three of the five cases.The insertion difficulty was not caused by a blockage of possibly injectable material.The product was prepped properly according to the instruction for use (ifu) with no defects or difficulty noted.The product was inspected prior to use and appear to be normal.The product was properly flushed and inspected prior to use.The sheath did not kinked or bent during prep or during insertion.

Brand Name
6F .072 RBL4 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key6811387
Report Number9616099-2017-01350
Device Sequence Number13695504
Product Code DQY
UDI-Device Identifier20705032071328
UDI-Public20705032071328
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131225
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67271700
Device Catalogue Number67271700
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1